Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 17, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 3, 2011, 9:36 PM CDT for Hancock County, Henderson County, McDonough County, Illinois; Clark County, Missouri; Des Moines County, Lee County, Iowa. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 9:36 PM CDT (02:36 UTC)
- Expired
- Apr 3, 2011, 10:14 PM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 58.0 mph
Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 137 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:47 PM CDT | HAIL 0.25 | 4 Ssw Keokuk, IL | |
| Apr 3, 9:52 PM CDT | HAIL 0.25 | 6 W Carthage, IL | |
| Apr 3, 10:12 PM CDT | TSTM WND GST 55 | Ne Carthage, IL | |
| Apr 3, 10:12 PM CDT | HAIL 0.25 | Ne Carthage, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 5:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1790 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
739
WUUS53 KDVN 040236
SVRDVN
IAC057-111-ILC067-071-109-MOC045-040330-
/O.NEW.KDVN.SV.W.0017.110404T0236Z-110404T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLARK COUNTY IN NORTHEAST MISSOURI...
SOUTH CENTRAL DES MOINES COUNTY IN SOUTHEAST IOWA...
SOUTHEASTERN LEE COUNTY IN SOUTHEAST IOWA...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
NORTHWESTERN MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1030 PM CDT.
* AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE
EXTENDING FROM COLUSA TO 20 MILES SOUTHWEST OF WAYLAND...OR ALONG A
LINE EXTENDING FROM 8 MILES SOUTHEAST OF FORT MADISON TO 13 MILES
WEST OF CANTON...AND MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DALLAS CITY...WARSAW...HAMILTON...ADRIAN...GULF PORT...CARMAN...
FERRIS...BURNSIDE...DISCO...TERRE HAUTE...LA HARPE...CARTHAGE...
STRONGHURST...BLANDINSVILLE...RARITAN...WEST POINT...SCIOTA AND
BOWEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4019 9150 4024 9151 4025 9184 4086 9103
4071 9078 4064 9079 4063 9066 4061 9062
4019 9111
TIME...MOT...LOC 0236Z 270DEG 50KT 4056 9119 4015 9174
WIND...HAIL <58MPH 1.50IN
$$
HAASE2 follow-up statements
969
WWUS53 KDVN 040258
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 PM CDT SUN APR 3 2011
IAC057-111-040307-
/O.CAN.KDVN.SV.W.0017.000000T0000Z-110404T0330Z/
LEE IA-DES MOINES IA-
958 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DES MOINES AND
SOUTHEASTERN LEE COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
LAT...LON 4019 9150 4024 9151 4025 9160 4039 9143
4038 9140 4040 9137 4043 9138 4078 9091
4071 9079 4064 9079 4063 9066 4061 9062
4019 9111
TIME...MOT...LOC 0257Z 270DEG 50KT 4060 9088 4020 9144
$$
ILC067-071-109-MOC045-040330-
/O.CON.KDVN.SV.W.0017.000000T0000Z-110404T0330Z/
MCDONOUGH IL-HENDERSON IL-HANCOCK IL-CLARK MO-
958 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHEASTERN CLARK...HANCOCK...SOUTHERN HENDERSON AND
NORTHWESTERN MCDONOUGH COUNTIES...
AT 955 PM CDT...TRAINED SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS
WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM LA HARPE TO 6
MILES SOUTH OF GREGORY LANDING...OR ALONG A LINE EXTENDING FROM 15
MILES NORTHWEST OF MACOMB TO CANTON...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BASCO...RARITAN...WEBSTER...TIOGA...BLANDINSVILLE...FOUNTAIN GREEN...
BENTLEY...WEST POINT...SCIOTA...DENVER...STILLWELL AND BOWEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI.
&&
LAT...LON 4019 9150 4024 9151 4025 9160 4039 9143
4038 9140 4040 9137 4043 9138 4078 9091
4071 9079 4064 9079 4063 9066 4061 9062
4019 9111
TIME...MOT...LOC 0257Z 270DEG 50KT 4060 9088 4020 9144
WIND...HAIL <58MPH 1.00IN
$$
HAASE496
WWUS53 KDVN 040314
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 PM CDT SUN APR 3 2011
ILC067-071-109-MOC045-040323-
/O.CAN.KDVN.SV.W.0017.000000T0000Z-110404T0330Z/
MCDONOUGH IL-HENDERSON IL-HANCOCK IL-CLARK MO-
1014 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK...
HANCOCK...SOUTHERN HENDERSON AND NORTHWESTERN MCDONOUGH COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING PEA SIZE HAIL AND
BRIEF HEAVY RAIN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY MORNING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4019 9150 4024 9151 4025 9160 4039 9143
4038 9140 4040 9137 4043 9138 4078 9091
4071 9079 4064 9079 4063 9066 4061 9062
4019 9111
TIME...MOT...LOC 0313Z 270DEG 50KT 4060 9059 4020 9115
$$
HAASEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:05 PM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Apr 3, 3:05 PM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 PM CDT SUN APR 3 2011 .SYNOPSIS... EARLY SPRING WARMTH HAS ARRIVED OVER THE FORECAST AREA AHEAD OF A STRONG LOW PRESSURE SYSTEM OVER CENTRAL IOWA. TEMPERATURES ARE WELL INTO THE 70S OVER MOST OF THE AREA WITH LOWER 80S SOUTH SECTIONS ON SOUTH WINDS OF 20 TO 30 MPH. SURFACE AND UPPER AIR ANALYSIS SHOWS STRONG CAP OVERHEAD WITH LOCAL TOOLS SUGGESTING WILL ERODE WITH CONVECTION TO FIRE ALONG THE STRONG ADVANCING COLD FRONT BETWEEN 5-7 PM. UPPER AIR ANALYSIS SHOWS LOTS OF WIND NEXT COUPLE OF DAYS AND THEN CHANGEABLE WITH CHANCE OF STORMS AND SHOWERS WEDNESDAY INTO NEXT WEEKEND. && .SHORT TERM...TONIGHT AND MONDAY... TONIGHT...LOCAL CALCULATIONS COMBINED WITH MET-WATCH TOOLS SUGGEST ISOLATED TO SCATTERED STORMS TO DEVELOP BETWEEN 5 AND 7 PM THIS EVENING ALONG THE STRONG COLD FRONT NOW IN CENTRAL IOWA. CHALLENGE IS LIMITED FORCING ALOFT WITH BEST CONVECTION SUGGESTED TO OCCUR IN NORTH TO NORTHWESTERN MISSOURI. COOL DRY AIR ALOFT TO ALLOW FOR FAVORABLE LARGE HAIL PRODUCTION AND GUSTY STRAIGHT LINE WINDS. LOCAL SUB-CLOUD SHEAR IS MARGINAL FOR TORNADOES ATTM UNLESS WINDS BACK AHEAD OF THE COOL FRONT WHICH APPEARS UNLIKELY. SOME LOCATIONS MAY SEE HAIL COVERING THE GROUND WITH POTENTIAL FOR GOLF BALL TO POSSIBLY EVEN NEAR BASEBALL SIZED HAIL IN THE VERY STRONGEST STORM UPDRAFTS... ALONG WITH 60 TO 70+ MPH WINDS DUE TO STRONG EVAPORATIVE COOLING AND LOTS OF MOMENTUM TRANSFER OF LOW LEVEL JET. THESE ARE BASED ON SBCAPE OF 1200-1600 J/KG DERIVED FROM T/TD VALUES OF ~77/60 DEGREES. CONCEPTUAL TRENDS AND FORCING SUGGEST THE SOUTH 1/3 SECTIONS ARE MOST AT RISK AS THESE STORMS TO COALESCE INTO A LINE BY MID EVENING. BEST TOOLS AT 2 PM...SUGGEST NORTH MISSOURI MAY BE AT RISK FOR THE LARGEST HAIL AND STRONGEST WINDS. RAINFALL AMOUNTS TO BE SPOTTY AND LIGHT OVER NW 1/2 OF AREA WITH GENERALLY MODERATE AMOUNTS OVER SE 1/2 OF AREA WITH ISOLATED 1+ INCH AMOUNTS POSSIBLE. THIS SHOULD NOT POSE AN IMPACT TO RIVERS OR A RISK OF FLASH FLOODING WITH GUIDANCE VALUES OF 2-3+ INCHES DUE TO OUR DRY SOILS. TEMPERATURES TO FALL OVERNIGHT AS NW WINDS OF 15 TO 25+ MPH MOVE WITH LINGERING RAIN SHOWERS POSSIBLE. MONDAY...WINDY...COOL AND CLOUDY TO MOSTLY CLOUDY WITH AREAS OF LIGHT RAIN AND POSSIBLY DRIZZLE AND NEARLY STEADY TEMPERATURES FROM STRONG COLD AIR ADVECTION. ANY PRECIPITATION AMOUNTS TO BE VERY LIGHT OF A FEW HUNDREDTHS OF AN INCH OR LESS. HIGH TEMPERATURES TO STAY IN THE 40S WITH NW WINDS OF 20 TO 35+ MPH. ..NICHOLS.. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY... OVERVIEW...ZONAL FLOW EARLY IN THE PERIOD THEN SOUTHWEST FLOW AS DEEP TROUGH SETS UP IN THE WESTERN UNITED STATES LATER THIS WEEK. THE MAIN TROUGH/ENERGY THEN COMES OUT INTO THE MIDWEST ABOUT APRIL 10-11 TIME FRAME. VERY ACTIVE PATTERN FOR ABOUT THE NEXT 7 DAYS FOR THE MIDWEST. ZONAL FLOW TUESDAY AND WEDNESDAY WITH MILD TEMPERATURES. WEAK WAVE MOVES THROUGH THE UPPER MIDWEST BUT THE BULK OF THE RAIN STAYS MAINLY NORTH OF THE DVN CWA. MOISTURE RETURN LOOKS LIMITED WITH THIS SYSTEM AND NOT EXPECTING ANY IMPACTS TO THE MS RIVER. THURSDAY-FRIDAY...DEEP TROUGH SETS UP IN THE WESTERN UNITED STATES WITH WARM MOIST SOUTHWEST FLOW RETURNING. PRETTY DECENT LOW PRESSURE MOVES INTO THE REGION WITH SHOWERS/THUNDERSTORMS LIKELY. POTENTIAL FOR HEAVIER RAINS WITH THIS SYSTEM BUT EXACT QPF AMOUNTS AND LOCATION OF THE HEAVIEST RAIN STILL TO BE DETERMINED FOR ANY IMPACTS ON THE MS RIVER. SEVERE WEATHER IS LIKELY AS SHEAR AND INSTABILITY LOOK SUFFICIENT. WILL HAVE MAX TEMPS IN THE 60S TO LOWER 70S BUT THIS MAY NEED TO BE RAISED MUCH FURTHER. NEXT WEEKEND...THE MAIN TROUGH/ENERGY COMES OUT INTO THE MIDWEST LATER NEXT WEEKEND AND INTO MONDAY...APRIL 10-11. SEVERE WEATHER ALSO A CONCERN WITH THIS SYSTEM AS MATURE CYCLONE EVENTUALLY EVOLVES. ONCE AGAIN THE AMOUNT OF QPF WITH THIS EVENT WILL DETERMINE ANY IMPACTS TO THE ALREADY ELEVATED RIVER LEVELS OF THE MS RIVER. ..HAASE.. && .AVIATION... CID...DBQ TERMINALS...MAINLY VFR WITH ISOLATED TO SCATTERED STORMS POSSIBLE WITH HAIL. THEN...BECOMING MVFR WITH CIGS 1-3K AGL AND CHANCE OF SHRA UNTIL WEDNESDAY AFTERNOON. GUSTY NW WINDS OF 20 TO 30+ MPH TO DEVELOP AFTER COOL FRONT PASSES BY 02Z. MLI-BRL TERMINALS FROM 23Z UNTIL 05Z...MAINLY VFR WITH SCATTERED TO NUMEROUS STORMS POSSIBLE WITH VERY LARGE HAIL AND STRONG GUSTY WINDS UP TO NEAR 60 MPH. THEN...BECOMING MVFR BY 05Z WITH CIGS 1-3K AGL AND CHANCE OF SHRA UNTIL WEDNESDAY AFTERNOON. GUSTY NW WINDS OF 20 TO 30+ MPH TO DEVELOP AFTER COOL FRONT PASSES BY 05Z. ..NICHOLS.. && .HYDROLOGY... STEADY OR SLOW RISES ARE EXPECTED OVER THE NEXT 7 DAYS ON THE MISSISSIPPI RIVER FROM DUBUQUE DOWNSTREAM TO MUSCATINE. SOUTH OF MUSCATINE THE RIVER LEVELS ARE EXPECTED TO REMAIN NEARLY STEADY OR SLOWLY FALL DURING THE UPCOMING WEEK. DURING THE NEXT 7 DAYS THE MISSISSIPPI RIVER IS EXPECTED TO REMAIN IN MINOR TO MODERATE FLOODING. SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING MAINLY ALONG AND SOUTH OF A SIGOURNEY IA TO PRINCETON IL LINE. ISOLATED AMOUNTS OVER AN INCH ARE POSSIBLE IN STRONGER THUNDERSTORMS. HOWEVER MINIMAL IMPACT IS EXPECTED ON THE MISSISSIPPI RIVER. ANOTHER STRONG STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO MUCH OF THE MIDWEST THURSDAY AND THURSDAY NIGHT. THIS WILL BE FOLLOWED BY YET ANOTHER STORM SYSTEM BRINGING MORE SHOWERS AND THUNDERSTORMS NEXT WEEKEND. HOWEVER IT IS TOO EARLY TO DETERMINE RAIN AMOUNTS AND THE EXACT LOCATIONS OF ANY HEAVY RAINS. MORE IMPORTANTLY WE WILL NEED TO MONITOR HOW MUCH RAIN OCCURS NORTH OF THE DVN CWA WHICH WOULD IMPACT MORE OF THE MISSISSIPPI RIVER. ELEVATED RIVER LEVELS WILL LIKELY CONTINUE FOR THE NEXT FEW WEEKS MAKING THE MISSISSIPPI RIVER SUSCEPTIBLE TO THE POTENTIAL FOR HIGHER FLOOD LEVELS FROM POSSIBLE FUTURE SIGNIFICANT PRECIPITATION EVENTS. ..HAASE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS/HAASE
Hazardous weather outlook, Apr 3, 1:30 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 130 PM CDT SUN APR 3 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040900- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA- JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL- MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA- STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL- 130 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY EVENING AS A STRONG COLD FRONT MOVES THROUGH THE OUTLOOK AREA. COOL...VERY DRY AIR ALOFT COMBINED WITH TEMPERATURES INTO THE UPPER 70S WITH DEWPOINTS AROUND 60 DEGREES WILL MAKE FOR A FAVORABLE ENVIRONMENT FOR EXCEPTIONALLY LARGE HAIL AND STRAIGHT LINE WINDS BETWEEN 4 PM LASTING UNTIL MID EVENING. MARGINAL CONDITIONS ARE FORECAST FOR ISOLATED TORNADOES AT THIS TIME DUE TO LIMITED DIRECTIONAL SHEAR AT AND BELOW THE CLOUD BASES. IN SOME LOCATIONS... THE HAIL MAY COVER THE GROUND IN THE STRONGEST STORMS. LOCAL CALCULATIONS SUGGEST LARGE HAIL UP TO GOLF BALL AND POSSIBLY APPROACHING BASEBALL MAY OCCUR WITH STRAIGHT LINE WINDS OF 60 TO POSSIBLY OVER 70 MPH. LOCATIONS SUSCEPTIBLE FOR SEVERE WEATHER SHOULD BE ALONG AND ESPECIALLY SOUTH OF WILLIAMSBURG TO CLINTON TO STERLING LINE WITH AREAS ALONG AND SOUTH OF HIGHWAY 34 IN IOWA THE MOST AT RISK FOR THE STRONGEST STORMS. ISOLATED TO SCATTERED THUNDERSTORMS WILL SLOWLY DEVELOP INTO A LINE ALONG AND JUST AHEAD OF AN ADVANCING COLD FRONT BY MID EVENING. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR ALL BUT THE FAR NORTHWEST SECTIONS OF THE FORECAST AREA LATE THIS AFTERNOON AND THIS EVENING. WARM TEMPERATURES...STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF GRASS FIRES THIS AFTERNOON. THE GREATEST THREAT AREA WILL BE SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON AND NIGHT. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. MISSISSIPPI RIVER LEVELS HAVE STEADIED AND IN SOME CASES HAVE FALLEN SLIGHTLY IN THE PAST 24 HOURS. THE RIVER WILL CONTINUE WITH MINOR TO MODERATE FLOODING FOR THE NEXT 7 DAYS. LIGHT TO MODERATE RAIN AMOUNTS TODAY AND TONIGHT AND AGAIN LATE NEXT WEEK ARE EXPECTED TO COMBINE WITH ADDITIONAL SNOWMELT TO MAINTAIN THE ELEVATED MISSISSIPPI RIVER LEVELS...WITH SOME RISES LATER THIS WEEK. THESE ELEVATED RIVER LEVELS WILL LIKELY CONTINUE THROUGH MUCH OF APRIL...MAKING THE MISSISSIPPI RIVER SUSCEPTIBLE TO THE POTENTIAL FOR FLOODING FROM FUTURE SIGNIFICANT PRECIPITATION EVENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING. NICHOLS
In the hours before
Local storm report, Apr 3, 9:07 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
907 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL EAST MOLINE 41.51N 90.43W
04/03/2011 M1.00 INCH ROCK ISLAND IL TRAINED SPOTTER
0900 PM TSTM WND GST EAST MOLINE 41.51N 90.43W
04/03/2011 M45.00 MPH ROCK ISLAND IL TRAINED SPOTTER
0903 PM HAIL 5 SSE EAST MOLINE 41.45N 90.40W
04/03/2011 E1.00 INCH HENRY IL TRAINED SPOTTER
0905 PM HAIL 2 W WARNER 41.41N 90.43W
04/03/2011 E0.75 INCH HENRY IL TRAINED SPOTTER
&&
GROSSLocal storm report, Apr 3, 9:09 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL MEMPHIS 40.46N 92.17W
04/03/2011 M0.75 INCH SCOTLAND MO TRAINED SPOTTER
&&
TOLocal storm report, Apr 3, 9:11 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL MILLEDGEVILLE 41.96N 89.78W
04/03/2011 E0.50 INCH CARROLL IL TRAINED SPOTTER
OCCURRING RIGHT NOW.
&&Local storm report, Apr 3, 9:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
915 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 2 SE COLONA 41.47N 90.33W
04/03/2011 M1.00 INCH HENRY IL TRAINED SPOTTER
&&
TOLocal storm report, Apr 3, 9:17 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 3 ESE OSBORN 41.50N 90.21W
04/03/2011 M1.00 INCH HENRY IL TRAINED SPOTTER
7/8 TO 1 INCH HAIL LASTED 5-10 MINUTES
&&
TOLocal storm report, Apr 3, 9:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
936 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL ENE WAYLAND 40.40N 91.58W
04/03/2011 M0.25 INCH CLARK MO TRAINED SPOTTER
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:24 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 21 min |
| Apr 3, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 29 min |
| Apr 3, 8:28 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Henry, Mercer, Rock Island, Warren | 46 min |
| Apr 3, 8:51 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Mercer, Putnam, Rock Island | 54 min |
| Apr 3, 9:02 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 13 min |
| Apr 3, 9:58 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 32 min |
| Apr 4, 11:58 AM CDT | Wind Advisory | DVN | Rock Island | 6 hr |
| Apr 3, 7:13 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Keokuk, Washington | 51 min |
| Apr 3, 7:59 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Henry, Jefferson, Johnson, Louisa, Muscatine and 1 more | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.